Alert archive / Tennessee / Flash Flood Warnings in 1997
Flash Flood Warning 42, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jun 26, 1997, 4:15 PM EDT for Rhea County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 1997, 4:15 PM EDT (20:15 UTC)
- Expired
- Jun 26, 1997, 7:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Rhea County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 494 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMRX 262016 FFWMRX TNC143-262315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE KNOXVILLE TRI CITIES TN 415 PM EDT THU JUN 26 1997 THE NATIONAL WEATHER SERVICE IN KNOXVILLE TRI CITIES HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 715 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST TENNESSEE ...RHEA COUNTY AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT OVER 4 INCHES OF RAIN HAS FALLEN DURING THE PAST THREE HOURS ACROSS RHEA COUNTY JUST WEST OF SPRING CITY. ADDITIONAL THUNDERSTORMS WITH MODERATE TO HEAVY RAINS WILL MOVE ACROSS RHEA COUNTY DURING THROUGH 6 PM EDT WITH ADDITIONAL HEAVY RAINFALL LIKELY. FLOODING OF LOW LYING AREAS...STREET FLOODING...AND SMALL STREAM FLOODING ARE EXPECTED ACROSS RHEA COUNTY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:02 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 26, 3:02 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN 300 PM EDT THU JUN 26 1997 LOTS OF DISTRACTIONS TODAY WITH COMMS PROBLEMS AFFECTING AVAILABILITY OF OBSERVATIONS FROM TAF SITES. STILL HAVING TROUBLE GETTING THE TYS AND TRI OBS ATTM. SHORT-RANGE...CONVECTION ON THE INCRS ASSOCIATED WITH DAYTIME HEATING AND THE PRE-FNTL SFC TROF WHICH WAS CURRENTLY LOCATED ACROSS PLATEAU NE INTO ERN KY. SO FAR JUST GARDEN VARIETY STORMS WHICH ARE FORTUNATELY MOVING NEAR 15 KTS. STILL THINK HIGH CHC TO LIKELY POPS WOULD BE IN ORDER FOR AT LEAST THIS EVNG...AND MAIN THREAT IS SPOTTY HEAVY RAINS. AREAS MOST PRONE TO FLASH FLOODING WOULD BE SMOKIES AND NRN PLATEAU WHERE FFG VALUES ARE LOWEST. LATER PERIODS...RECENT MAP BRIEFING RAISED QUESTIONS AS TO HOW FAR WEAK COLD FRONT WILL ACTUALLY PUSH OVERNIGHT. MODELS INSIST ON DRYING OUT AT LEAST SWRN VA AND EXTRM NE TN ZONES WHICH IS NOT UNREASONABLE. STILL SEEMS THAT FNT COULD EASILY STALL ACROSS SRN PARTS OF MRX CWA WHICH MAKES THE MOS CHC POPS FOR CHA AREA A GOOD CHOICE FOR THOSE AREAS. I WOULD ALSO KEEP IN AT LEAST SLGT CHC POPS REMAINDER OF MRX CWA...BUT COULD KEEP SWRN VA COUNTIES DRY FOR NOW AS IN CURRENT CRW ZONES. NEED CHC POPS AGAIN FOR SAT AS AVN MDL SHOWS WEAK SHRTWV ENTERING MID-MISS VLY AND CONTD DAYTIME HEATING OF MOIST/UNSTABLE AIRMASS. SEE NO REASON TO STRAY MUCH FROM MOS VALUES FOR TEMPS. TAFWISE...WILL BE DIFFICULT TO DRY OUT LOW LEVELS SO AREAS OF FOG CERTAINLY PSBL AS MENTIONED IN 18Z TAFS. QPF-WISE...ISOLD POCKETS OF VERY HEAVY RAINS EXPECTED...BUT WILL NEED TO AVERAGE THOSE OUT FOR BASIN AMOUNTS. #10 TG
Nearby
Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.